Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


BLOOD IN VOMIT
Nov 7, 2006

I have been taking Combivir, Nevirapine and Septrin from June 2006 with unnoticeable side effects. Last week on Friday I vomitted and there was a lot of blood in the vomit. What could be the cause? I visited the clinic immediately and am on on medication. I have continued taking my earlier drugs as well.

Response from Dr. Conway

Nausea and vomiting can be a side effect of the zidovudine component of the Combivir as well as the Nevirapine. The blood may jsut relate to severe vomiting or may be due to something else, such as a lesion in your stomach, severe liver disease or a problem with your blood being able to clot. All of these things can be figured out with appropriate blood tests and, if needed, a gastroscopy (putting a camera down your throat and into your stomach to see what is going on). In any case, I would think that if the bleding has stopped, the need to address all of these issues is less urgent. This being said, it could be important to figure it out to make sure it does not happen again.



Previous
SUSTIVA
Next
Afraid of HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement